In 2002, I went to a doctor for depression. I was 56 years old and dealing with new information about my new husband's past. I went to his court ordered doctor for help and he prescribed Adderall. I did not know what it was at first, but, trusted his judgement. I assumed he would prescribe some of the new anti-depressants and now am puzzled as to why he prescribed an addictve drug to a depressed person. I have tried and failed to to stop taking the medication. My whole life has changed. I have little or no interest in doing anything. I have no friends and often do not answer the phone.The drug has turned on me. It did help me get a teaching job, move out and get a divorce, but my body has built up a tolerance. However, when I try to stop, I go to the deepest darkest places. I am 64 years old, recently took 2 weeks to stop, but it was not long enough. I am trapped in a an existance that is spiraling downward. Please help me.
Oh my im so sorry to hear you are not well. May i suggest going to an mhmr clinic if you have one in your state. There they can help you get on the right meds for free. If there isnt an mhmr clinic in your state then im sure there is such a place as this every state should have one cause i think it is an requirement by the state. My dear sweet friend it sounds to me like you do and dont need the med adderall if it has made you withdrawn to the world you need to get yourself out nobody can do it but you. With support from drugs.com i think you will be fine please get back to me as soon as you recieve this answer michelle.
The best thing you can do is talk to your PCP about this. I know it's harder to talk about these issues face to face. Much easier typing your concerns out on a keyboard. But mrspage is right. There are many people here willing to help you through this. The doctor who prescribed these meds you knew nothing about, do you know if he is still in practice? If so, contact him for a consultation. Ask him why did he prescribe you an addicting drug for people with add and adhd? And that you were simply depressed after finding out your husbands past. There's nothing wrong with your attention. I would be upset. I would tell him, "You put me on these addicting pills, never explained why, now YOU get me off them in a way I don't suffer!"
Sorry, I don't get depressed, I get upset when I hear stories like this. You need to stand up and say something to this doctor. Has he ever seen you since he first prescribed the Adderall? No check ups? When is the last time you saw him as a patient? Doctors (at least the good ones) don't just prescribe addicting meds and not follow the patients progress. I would have so many questions for him, but mostly the threat of a malpractice suit over his head if he doesn't help you get off these meds safely and prescribe a good anti depressant. It does sound like you may need one. There are many good ones on the market. Tell him to help you or else.
In the meantime, come here often for words of encouragement and support. The members here are very caring and have a way of cheering up the very unhappy, befriending the lonely, and giving many different answers from different viewpoints. You are not the only one going through this, trust me. I have my issues, and without the support of the people here, who knows where I would be right now. Visit often, participate, you just might find others who have been through some of the same issues you have and may have an answer for them. It will help lift your mood and make you feel needed.
Please set up an appt. with your PCP and see what can be done. You're much too valuable to this world to stay away from society, not answer your phone, join in and cheer up. There is a way out! Add me as a friend, add many people and check your email often.
Take care and please see your doctor.
My very best wishes,
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2012 • 1 answer
Posted 26 Jun 2013 • 1 answer
Posted 9 Apr 2015 • 1 answer
Posted 17 Sep 2015 • 2 answers
Posted 14 days ago • 1 answer